[Home ] [Archive]   [ فارسی ]  
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 12, Issue 1 (4-2010) ::
JBUMS 2010, 12(1): 71-85 Back to browse issues page
Organophosphorus Compounds Poisoning
M Rafati Rahimzadeh, *, AA Moghadamnia
Abstract:   (31698 Views)
Organophosphorus compounds are one of the important insecticides and pesticides that have been used in chemical warfare as nerve agents. They are a major global clinical problem, with thousands of deaths occurring every year. Organophosphorus compounds inhibit acetylcholinesterase activity cause to the accumulation of acetylcholine at many synapses in the brain and different parts of neuromuscular junctions. In the cases of intoxication to organophosphours poisons four clinical syndromes have been described cholinergic crisis, intermediate syndrome, delayed neuropathy and chronic organophosphate inducted neuropsychiatric disorder. Whichever stages has special signs and symptoms.
The determination of acetylcholinesterase (AChE) and butyrylcholinesterase (BuChE) activity in whole blood and plasma, is a rapid, convenient and benefit screening method of poisoning due to organophosphorus compounds but without high sensitivity and specificity, also assess their degradation products in plasma and urine will be feasible but is expensive and is limited to specialized laboratories.
The conventional and standard management of poisoned patients include supportive care, detoxification and treatment with antidote atropine sulfate alone or with an oxime. Some of other drugs have been suggested for treatment, e.g. glycopyrrolate, sodium bicarbonate and magnesium sulfate which may in some cases necessary. But still there are many unanswered questions and controversies in the management of organophosphorus poisoning. Patients with moderate to severe intoxication who receive first aid and emergency medical treatment may survive. However, the presence of either a cardiac arrhythmia or respiratory failure is associated with a poor prognosis. Finally, to reduce mortality rate, early diagnosis, precise monitoring and selection appropriate treatments are useful. This article presents a review of poisoning with organophosphorus compounds.
Keywords: Organophosphorus compounds, Insecticides, Pesticides, Nerve agents, Acetylcholinesterase, Decontamination, Atropine sulfate, Oximes
Full-Text [PDF 3175 kb]   (3439 Downloads)    
Type of Study: Research | Subject: Biochemical
Accepted: 2014/06/6 | Published: 2014/06/6


XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Rafati Rahimzadeh, M, Moghadamnia A. Organophosphorus Compounds Poisoning. JBUMS. 2010; 12 (1) :71-85
URL: http://jbums.org/article-1-3415-en.html


Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Volume 12, Issue 1 (4-2010) Back to browse issues page
مجله علمی دانشگاه علوم پزشکی بابل Journal of Babol University of Medical Sciences

The Journal of Babol University of Medical Sciences is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Persian site map - English site map - Created in 0.06 seconds with 32 queries by YEKTAWEB 4419